Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 25, 2018, 11:50 AM CDT for Bates County, Cass County, Henry County, Missouri. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 11:50 AM CDT (16:50 UTC)
- Expired
- May 27, 2018, 12:14 PM CDT
- In force
- 48 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7). The gauge peaked at 29.11 ft at May 26, 2018, 10:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
841
WGUS43 KEAX 251650
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1150 AM CDT Fri May 25 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-261649-
/O.NEW.KEAX.FL.W.0013.180525T2336Z-180528T0300Z/
/BLRM7.1.ER.180525T2336Z.180526T1200Z.180527T0300Z.UU/
1150 AM CDT Fri May 25 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from this evening to Sunday evening.
* At 11:00 AM Friday the stage was 9.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 22.0 feet by Saturday morning. The river will fall
below flood stage by Saturday before midnight.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 9.8 Fri 11 AM 22.0 Saturday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-261649-
/O.NEW.KEAX.FL.W.0014.180525T1650Z-180528T1858Z/
/URHM7.2.ER.180525T1500Z.180527T0000Z.180527T1858Z.UU/
1150 AM CDT Fri May 25 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* until Monday afternoon.
* At 11:15 AM Friday the stage was 26.2 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.0 feet by
Saturday evening. The river will fall below flood stage early
Sunday afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south
of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 26.2 Fri 11 AM 28.0 Saturday evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$
Kurtz5 follow-up statements
233
WGUS83 KEAX 260123
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
823 PM CDT Fri May 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-270122-
/O.CON.KEAX.FL.W.0013.000000T0000Z-180528T0300Z/
/BLRM7.1.ER.180526T0627Z.180526T1800Z.180527T0300Z.UU/
823 PM CDT Fri May 25 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Sunday evening.
* At 8:00 PM Friday the stage was 16.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 21.6 feet by early Saturday afternoon. The
river will fall below flood stage by Saturday before midnight.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 16.6 Fri 08 PM 21.6 early Saturday
afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-270122-
/O.EXT.KEAX.FL.W.0014.000000T0000Z-180528T1818Z/
/URHM7.2.ER.180525T1500Z.180527T0000Z.180527T1818Z.UU/
823 PM CDT Fri May 25 2018
The Flood Warning continues for
The South Grand River at Urich.
* until Monday afternoon.
* At 8:15 PM Friday the stage was 27.3 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.0 feet by
Saturday evening. The river will fall below flood stage early
Sunday afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south
of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 27.3 Fri 08 PM 28.0 Saturday evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$481
WGUS83 KEAX 260314
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1014 PM CDT Fri May 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
...The Flood Warning continues for the following rivers in
Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-270314-
/O.EXT.KEAX.FL.W.0013.000000T0000Z-180528T0045Z/
/BLRM7.1.ER.180526T1500Z.180526T1800Z.180527T0045Z.UU/
1014 PM CDT Fri May 25 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Sunday evening.
* At 10:00 PM Friday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 20.2 feet by early Saturday afternoon. The
river will fall below flood stage by Saturday evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 17.0 Fri 10 PM 20.2 early Saturday
afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-270314-
/O.CON.KEAX.FL.W.0014.000000T0000Z-180528T1818Z/
/URHM7.2.ER.180525T1500Z.180527T0000Z.180527T1818Z.UU/
1014 PM CDT Fri May 25 2018
The Flood Warning continues for
The South Grand River at Urich.
* until Monday afternoon.
* At 9:15 PM Friday the stage was 27.4 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 28.0 feet by
Saturday evening. The river will fall below flood stage early
Sunday afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south
of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 27.4 Fri 09 PM 28.0 Saturday evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$251
WGUS83 KEAX 261442
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
942 AM CDT Sat May 26 2018
...The Flood Warning continues for the following rivers in
Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC013-037-083-271442-
/O.EXT.KEAX.FL.W.0014.000000T0000Z-180528T1800Z/
/URHM7.2.ER.180525T1500Z.180526T1415Z.180527T1800Z.UU/
942 AM CDT Sat May 26 2018
The Flood Warning continues for
The South Grand River at Urich.
* until Monday afternoon.
* At 9:15 AM Saturday the stage was 29.0 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday afternoon.
* At 28.0 feet...K Highway is under water approximately 1 mile south
of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 29.0 Sat 09 AM 29.0 this afternoon
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$108
WGUS83 KEAX 270135
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
835 PM CDT Sat May 26 2018
...The Flood Warning continues for the following rivers in
Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC013-037-083-280135-
/O.EXT.KEAX.FL.W.0014.000000T0000Z-180528T1658Z/
/URHM7.2.ER.180525T1500Z.180526T1715Z.180527T1658Z.UU/
835 PM CDT Sat May 26 2018
The Flood Warning continues for
The South Grand River at Urich.
* until Monday morning.
* At 8:15 PM Saturday the stage was 28.4 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Sunday morning.
* At 28.0 feet...K Highway is under water approximately 1 mile south
of Urich. Many other roads along the river are flooded as well.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 28.4 Sat 08 PM 27.9 early Sunday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$054
WGUS83 KEAX 271714
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1214 PM CDT Sun May 27 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC013-037-083-271744-
/O.CAN.KEAX.FL.W.0014.000000T0000Z-180528T1658Z/
/URHM7.2.ER.180525T1500Z.180526T1715Z.180527T1543Z.UU/
1214 PM CDT Sun May 27 2018
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 11:15 AM Sunday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 10:43 AM Sunday.
* Forecast...The river will continue to fall to 9.7 feet by Monday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 23.8 Sun 11 AM 21.2 this afternoon
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 6:23 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, May 25, 6:23 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 623 AM CDT Fri May 25 2018 .Discussion... Issued at 329 AM CDT FRI MAY 25 2018 This morning: Storms have redeveloped along the MO/KS border within the last hour or so. This is due to the upper level shortwave trough moving overhead, in conjunction with a strengthening the LLJ and some enhanced surface convergence. This activity is expected to expand spatially, mainly staying along and east of I-35. This cluster should stay sub-severe and will move east with time. In addition, there is an outflow boundary approaching our western border, which should be the focus for additional development this morning. Again, anything that develops should be sub-severe and move east throughout the morning hours. Finally, there is an additional line of storms approaching our area this morning from central KS. This line will continue moving southeast, with some of this activity potentially reaching our far southwestern border. However, models suggest it will weaken shortly after sunrise as the LLJ weakens, so any activity from this line that moves into our area should be short-lived. This afternoon and evening: Despite activity in the morning, signs point to the atmosphere being able to destabilize this afternoon, with SBCAPE projected to top out around 2000-2500 J/kg. The moderate instability, dew points in the upper 60s to low 70s, an approaching cold front (albeit weak), and the upper level shortwave trough will keep storm chances throughout the afternoon and evening, mainly along and east of I-35. Shear profiles remain on the low side, so right now there seems to only be a risk for a strong wind gusts or two and small hail. Storms should be isolated to scattered in nature and are expected to diminish during the overnight hours. Saturday-Monday: The cold front should stall to our north, keeping us in southwesterly to southerly flow at the surface. This along with upper level ridging moving overhead, will help keep us dry and allow temperatures to warm into the low to mid 90s for the holiday weekend, with Sunday being the warmest day. Heat indices are forecast to reach the upper 90s, so make sure to stay hydrated and take breaks from the sun, especially those who are more susceptible to heat exhaustion. Tuesday-Friday: The closed upper level low, currently off the CA coast, should make its way to the Midwest mid-week next week, bringing on and off storm chances for the forecast area. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 622 AM CDT FRI MAY 25 2018 This mornings convection is finally starting to move out of the KC Metro. Vicinity storms will remain possible for the next hour or two but the cluster should continue moving east and weakening with time as the LLJ weakens. The lower ceilings and visibilities should also exit with the system. VFR conditions are expected for the remainder of the TAF period. Isolated to scattered storms are possible this afternoon and evening, but the short-term hi res models keep the terminals clear. Will need to continue monitoring and make updates as needed. Winds should remain generally out of the southwest and light. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Grana Aviation...Grana
Hazardous weather outlook, May 25, 4:32 AM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Kansas City/Pleasant Hill MO 432 AM CDT Fri May 25 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-260945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 432 AM CDT Fri May 25 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today and tonight. Some storms may be strong, however widespread severe storms are not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday No Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:55 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson | 4 hr |
| May 25, 5:00 AM CDT | Special Weather Statement | EAX | Grundy | 30 min |
| May 25, 5:13 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 4 hr |
| May 25, 11:50 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 19 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.